| Model Number |
TFAT50 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Impairment (2138)
| Date of Event |
05/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A buyer reported that after intraocular lens (iol) implantation, patient was unhappy with the outcome.The lens was removed and replaced with non company lens in a secondary procedure.
Additional Manufacturer Narrative
The lens was returned inside a small plastic tube with a screw top lid paced into a plastic bag with a biohazard sticker.Solution was dried on the lens.The optic was cut into two portions, typical of damage created to remove a lens from the eye.Information was provided that indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint of "dissatisfied with vision, explant".The explanted lens was returned and evaluated.The optic was cut into two portions, typical of damage created to remove a lens from the eye.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that indicated the company (3.00 cyl.) 24.5 diopter ( (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company monofocal lens that was a 25.0 diopter.This information of switching from a multifocal to a monofocal suggests that the replacement lens model type and higher diopter may have been an improved selection for this patient's vision needs or preferences.A failure to follow the instructions for use (ifu) as also identified by the use of a non-qualified viscoelastic.The ifu instructs: company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).